Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Light open and open mappings on manifolds. II

Author: John J. Walsh
Journal: Trans. Amer. Math. Soc. 217 (1976), 271-284
MSC: Primary 57A15; Secondary 54C10
MathSciNet review: 0394674
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions are given for the existence of light open mappings between p.l. manifolds. In addition, it is shown that a mapping f from a p.l. manifold $ {M^m},m \geqslant 3$, to a polyhedron Q is homotopic to an open mapping of M onto Q iff the index of $ {f_\ast}({\pi _1}(M))$ in $ {\pi _1}(Q)$ is finite. Finally, it is shown that an open mapping of $ {M^m}$ onto a p.l. manifold $ {N^n},n \geqslant m \geqslant 3$, can be approximated by a light open mapping of M onto N.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A15, 54C10

Retrieve articles in all journals with MSC: 57A15, 54C10

Additional Information

PII: S 0002-9947(1976)0394674-2
Keywords: Light open mapping, open mapping, p.l. manifold, polyhedron
Article copyright: © Copyright 1976 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia